CSN Login
Members Online: 12

Avastin

3Mana
Posts: 829
Joined: Aug 2010

I had posted something about Avastin before but no responses. Thought I'd try again.
My husband was diagnosed with sclc in January. Also mets to his spine & brain. He had 2 weeks of radiation to spine & brain. The lesions had almost disappeared. Then he started chemo for the Lung cancer. He had one treatment with 3 chemos, one which was Avastin. Before the next chemo he started coughing up blood. Had a MRI and the doctor said the tumor was shrinking so we were encouraged. He had the second chemo without Avastin cause that was causing the problem. Well it was too late the damage was already done. He hemmorraged to death on March 25th. Guess it was a very "rare" side effect. But there must be someone out there who's had this. Would appreciate hearing if anyone has heard of this happening.

mnttownsend's picture
mnttownsend
Posts: 22
Joined: Sep 2010

3Mana - I'm very sorry for your loss, as nothing is harder than losing someone you love very much. My heart goes out to you.

I don't have the same kind of cancer, but I did have a bad result after using Avastin. It caused a surgical site inside me to start bleeding and abscess, also after one treatment with the stuff. After that I stayed on my regular chemo regimen, and I have no interest in trying out Avastin again.

I've talked with other specialists (not oncologists, but surgeon's who repair damage done by Avastin), and while they think Avastin can help block blood flow to cancer cells, it also attacks that are healthy by cutting of the blood flow to those as well. In my case, my internal surgery site was trying to heal, but when Avastin cut the bloodflow to that area, it ruptured and then I had lots of complications as a result of that.

I spoke with a lawyer about filing a claim against Avastin and the doctor that ordered it for me, but after some consultation with my lawyer, i finally decided my case would be too hard to pursue legal measures.

Don't know if all this helps or not, but that was my experience with the drug.

Brian

3Mana
Posts: 829
Joined: Aug 2010

Hi Brian,
You are the first one to reply. I knew this side effect was rare, but couldn't believe it was that rare that no one else had it. Funny, cause they say it's a good drug, but it also said in the info with it that it shouldn't be given to patients with lung cancer. We were so positive cause the doctor said the tumor was shrinking. All day on Mar. 25th, he was fine. At night we watched TV and he went upstairs about 10:00. He was only up there a couple minutes when he pounded on the floor. When I walked into the bathroom, he was hemmorraging and all I heard was a gurgling sound. Then he started to collapse & I just laid him on the floor. I
didn't know what to do. Called 911 right away. I think it was already too late, but they worked on him for over 1/2 hour. I never in my wildest dreams expected this to happen.
I agree with you about trying to sue. I don't think you have a chance when it comes to something like that. Sad, but true.
How are you doing now??? Thanks again for replying! "Carole"

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network